Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 198, NWS Mobile, AL

June 10, 2022Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 5:36 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2022, 5:36 PM CDT (22:36 UTC)
Expired
Jun 10, 2022, 6:30 PM CDT
In force
54 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WUUS54 KMOB 102236
SVRMOB
FLC091-113-102330-
/O.NEW.KMOB.SV.W.0198.220610T2236Z-220610T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
536 PM CDT Fri Jun 10 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 630 PM CDT.

* At 535 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles east of Roeville to Pensacola Beach, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
  Valparaiso, Gulf Breeze, Mary Esther, Ocean City, Lake Lorraine,
  Oriole Beach, Navarre, Shalimar, Cinco Bayou, Pensacola Beach and
  Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3031 8724 3032 8721 3033 8722 3077 8688
      3078 8639 3040 8639 3033 8640
TIME...MOT...LOC 2235Z 271DEG 20KT 3069 8686 3034 8716 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
664 
WWUS54 KMOB 102310
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
610 PM CDT Fri Jun 10 2022

FLC113-102320-
/O.CAN.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Santa Rosa FL-
610 PM CDT Fri Jun 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Florida.

LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
      3033 8640 3032 8681
TIME...MOT...LOC 2310Z 271DEG 37KT 3067 8643 3032 8673 

$$

FLC091-102330-
/O.CON.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Okaloosa FL-
610 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...

At 610 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Eglin Air Force Base to 7 miles
southwest of Mary Esther, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
      3033 8640 3032 8681
TIME...MOT...LOC 2310Z 271DEG 37KT 3067 8643 3032 8673 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
370 
WWUS54 KMOB 102329
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
629 PM CDT Fri Jun 10 2022

FLC091-102338-
/O.EXP.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Okaloosa FL-
629 PM CDT Fri Jun 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKALOOSA COUNTY WILL
EXPIRE AT 630 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will 
be allowed to expire.  However gusty winds up to 50 mph are still 
possible with these thunderstorms through 700 PM CDT.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Florida.

LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
      3033 8640 3032 8681
TIME...MOT...LOC 2328Z 271DEG 20KT 3067 8636 3032 8666 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:10 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 4:10 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
410 PM CDT Fri Jun 10 2022

.NEAR TERM UPDATE /Now Through Tonight/...An outflow boundary and
associated strong to severe convection continues to move east and
southeast across the area. The best focus has been across inland
SE MS/SW AL where there have been several reports of downed trees
and power lines. The severe threat has ended for SE MS and parts
of SW AL and we will be clearing counties from the watch here
soon. A chance for strong to severe winds continues along and just
ahead of the outflow boundary. Even with little thunderstorm
activity, wind gusts of 40-45 mph are likely. Any sustained
updrafts will help to support the potential for severe wind gusts.
Convective coverage will likely remain more isolated to scattered
along coastal areas where west winds ahead of the outflow is
limiting low level convergence. Plus, convective cumulus has
struggled to develop most of the day. The storms will also likely
weaken further east into south central AL where instability is
lower, but strong storms are still possible.

The severe threat should come to an end by 8pm at the very latest,
but likely sooner for many areas. Rain chances will decrease
markedly for inland areas late tonight into the overnight hours. The
biggest uncertainty is rain chances closer to the coast. Some hi-res
guidance suggests a boundary will be left draped across the southern
third of the area, which may help to spark additional isolated to
scattered storms late this evening into the overnight closer to the
coast. Maintained a chance of thunderstorms for those areas given
this possibility. 34/JFB

&&

.SHORT TERM /Saturday Through Monday night/...A mean upper level
trough over the Southeast meanders east as upper level high pressure
centered over the NM/Mex border meanders east over the Southern
Plains to over the Southeast and builds. A weakly organized surface
ridge over the southern Gulf of Mexico shifts north to over the
northern Gulf and becomes better organized. This keeps the forecast
area and nearby in south to southwesterly flow. A post system drying
(with precipitable h20 values dropping to around 1.5" or a bit lower
Saturday ) moistens Sunday into Monday, with precipitable h20 values
rising back to around 2". Biggest question in the Short Term is will
this be enough moisture and instability to over ride increasing
upper subsidence. Daytime temperatures increase to above seasonal
norms into the coming week, from around 90 Saturday(mid 80s along
the coast) to the lower to mid 90s Monday (with upper 80s along the
coast. Model sounding indicate that these hot temperatures and moist
airmass may be enough for convection to form, mainly over eastern
portions of the forecast area. Add in a weak upper level shortwave
embedded in the ridge over the Southeast, a slight chance to low
chance of afternoon thunderstorms Sunday and Monday. Saturday, with
the first upper shortwave still near the area along with
significantly less upper subsidence, is expected to see a chance to
good chance of showers and thunderstorms.

As with any thunderstorms this time of the year, the hot
temperatures create afternoon MLCapes rising into the 2500-3000J/kg,
enough for strong to severe storms to form. Wind shear is below
what one would want for organized convection (Bulk Shear less than
20kts), though. DCapes rise to around 900J/kg. All in all, damaging
downburst winds in pulse severe storms are the primary threat, with
hail possible in the stronger updrafts.

Not to forget, low temperatures for the Short Term are expected to
be a bit above seasonal norms, bottoming out in the low to mid 70s
inland, mid to upper 70s along the coast. Daytime Heat Indices are
expected to top out in the 100-105F range Sunday and Monday.

With the more organized onshore flow this weekend into the coming
week, when combined with an increasing tidal cycle, am expecting
moderate risk of Rip Risk to last through the weekend into the
coming week.
/16

&&

.EXTENDED TERM /Tuesday Through Friday/...A active upper pattern
over the northern half of the Conus will flatten the ridge over the
northern half of the Conus, whilst shifting the southern end west.
Upper subsidence decreases, and with a soupy airmass remaining in
place, rain chances will see a bit of an uptick through the
Extended. Temperatures remain above seasonal norms through the
Extended, with Heat Indices continuing to top out in the 100-105F
range.
/16

&&

.MARINE...An outflow boundary moving toward the coast late this
afternoon into early this evening could bring some strong, gusty
west winds across the nearshore waters and bays along with the
potential for thunderstorms. A chance of storms will persist into
the overnight hours. Some of the storms could produce waterspouts.

High pressure building over the western Atlantic into the
eastern Gulf will result in a persistent southwest wind across the
marine area through the middle of next week. Winds will be moderate
to strong at times with wave heights this weekend in the 2 to 4 foot
range over the open Gulf waters, diminishing slightly early next
week. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  89  72  91  74  91  74  93 /  40  40  20  20  10  20   0  10
Pensacola   76  87  75  88  77  89  77  91 /  40  20  30  30  10  20   0  20
Destin      76  86  76  85  77  87  77  90 /  40  30  30  50  10  20   0  20
Evergreen   68  91  70  91  72  93  69  93 /  40  40  30  40  10  20  10  20
Waynesboro  68  91  71  93  73  96  72  95 /  20  40  20  20   0  10   0  10
Camden      68  91  70  92  73  94  72  95 /  20  40  30  20  10  20  10  20
Crestview   71  90  72  89  73  91  71  93 /  40  40  20  50  10  30  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jun 10, 4:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 ENE WHATELY           31.66N 87.66W
06/10/2022                   CLARKE             AL   EMERGENCY MNGR

            EM REPORTS A TREE DOWN ON OLD LINE ROAD NEAR
            AMITYVILLE ROAD.

&&
Local storm report, Jun 10, 5:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GONZALEZ                30.57N 87.29W
06/10/2022                   ESCAMBIA           FL   PUBLIC

            SOCIAL MEDIA POST SHOWS PICTURE OF A LARGE
            TREE DOWN IN GONZALEZ, FL.

&&
Special weather statement, Jun 10, 5:18 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Fri Jun 10 2022

ALZ057-058-102300-
Butler AL-Crenshaw AL-
518 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Butler and Crenshaw
Counties through 600 PM CDT...

At 517 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles east of
Pine Apple to Luverne. Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3167 8691 3184 8691 3196 8687 3196 8641
      3204 8640 3205 8640 3205 8630 3197 8630
      3197 8620 3196 8618 3189 8617 3179 8620
      3179 8615 3166 8615 3166 8616 3165 8616
      3162 8618 3162 8615 3156 8615
TIME...MOT...LOC 2217Z 204DEG 16KT 3185 8682 3171 8627

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

MM
Local storm report, Jun 10, 5:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     1 E ROBINSON JUNCTION   31.58N 88.54W
06/10/2022                   WAYNE              MS   EMERGENCY MNGR

            *** 1 INJ ***
            TREE DOWN THROUGH THE ROOF OF A MOBILE HOME
            ON LACEY RD. ONE INJURY REPORTED. TIME
            ESTIMATED BY RADAR.

&&

JFB
Local storm report, Jun 10, 5:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     FAIRHOPE                30.54N 87.89W
06/10/2022                   BALDWIN            AL   EMERGENCY MNGR

            EMS REPORT TREES AND POWERLINES DOWN IN
            FAIRHOPE.

&&
Local storm report, Jun 10, 5:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND GST     PENSACOLA INTERNATIONAL 30.48N 87.18W
06/10/2022  M59 MPH          ESCAMBIA           FL   ASOS

            KPNS AT PENSACOLA INTERNATIONAL AIRPORT
            MEASURED A 59 MPH THUNDERSTORM WIND GUST.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:27 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa63 min
Jun 10, 4:48 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa42 min
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.